ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Dimensioning Optical Networks Under Traffic Growth Models

Nayak, Tapan Kumar and Sivarajan, Kumar N (2002) Dimensioning Optical Networks Under Traffic Growth Models. In: 2002 IEEE International Conference on Communications. ICC 2002, 28 April-2 May, New York,USA, Vol.5, 2822-2826.

[img]
Preview
PDF
dimensioning.pdf

Download (340Kb)

Abstract

In this paper we introduce a traffic growth model for optical networks with time-varying traffic arrivals assuming the nodes are capable of full wavelength conversion. We propose a network dimensioning method based on the traffic growth model and it eventually results in a nonlinear optimization problem with cost minimization as the objective and route absorption probabilities as the constraints. The absorption probabilities can be obtained from transient analysis of a Markov chain. Computation of exact absorption probabilities requires huge computing resources and is thus feasible only for small networks. We consider a reduced load approximation for estimating absorption probabilities of a wavelength routed network with arbitrary topology and traffic patterns. We show that the approximation method performs very well for optical networks with long-lived lightpaths.

Item Type: Conference Paper
Additional Information: Copyright 1990 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 07 Feb 2006
Last Modified: 19 Sep 2010 04:23
URI: http://eprints.iisc.ernet.in/id/eprint/5296

Actions (login required)

View Item View Item